Funnel Cloud, Pike
- When
- February 5, 12:47 PM CST
- Where
- Pike County, Fernwood
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.175, -90.404 (the zone’s center; the record gives no point)
A funnel cloud was observed near Fernwood.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Feb 5, 2:10 AM CST, 10 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 210 AM CST THU FEB 5 2004 .DISCUSSION... 0600Z SURFACE ANALYSIS SHOWS WARM FRONT EXTENDING NORTHEAST FROM A LOW PRESSURE NEAR KBRO. WARM FRONT HAS MOVED INLAND NORTH OF A LINE FROM KPOE TO KBTR TO THE MS COAST. THIS IS AHEAD OF MAIN MACHINE SURFACE PROGS FOR 1200Z TODAY. WEAK FRONTAL BOUNDARY EXISTS FROM THE SURFACE LOW AROUND KBRO NORTHEASTWARD TOWARD KMLU. AVN AND ETA MODELS ARE CLOSE WITH THE ETA LAGGING BEHIND THE AVN/GFS ABOUT 6 HOURS. PREFER THE SLOWER ETA MOVEMENT AND WILL KEEP THREAT OF PRECIPITATION IN TIL EARLY FRIDAY. PROBLEM TODAY IN PLACEMENT OF UPPER LEVEL JET(S) AND TIMING. BOTH MODELS SUGGEST A SPLIT FLOW PATTERN OVER OUR CWA TODAY WHICH WILL PROVIDE SOME UPPER LEVEL DIFFLUENCE. LOW LEVEL JET CORE OF 25 TO 30 KT IS APPARENT...MOISTURE INFLUX AND TEMPERATURES FROM GLFMEX WILL ADD REMAINDER OF PUNCH FOR ACTIVE CONVECTION THIS AFTERNOON. LAPSE RATES HIGH WITH COLD POOL ALOFT AT 500MB...PRECIPITABLE MOISTURE VALUES OF 1.41 AT 00Z WILL INCREASE TO 1.75 TO 2.00 INCHES THIS AFTERNOON AS GULFMEX MOISTURE FEEDS IN LOWER LEVELS. ALL THIS SUMS UP TO A GOOD CHANCE FOR ADDITIONAL RAINFALL AMOUNTS THIS AFTERNOON AND EVENING OF 1.5 TO 3.00 INCHES OF RAINFALL. WILL MAINTAIN FLOOD WATCH. NEXT SYSTEM SCHEDULED FOR MONDAY NIGHT AND TUESDAY IS A SURFACE LOW EXITING SOUTH TEXAS AND CROSSING NORTH GULF. WILL HAVE TO WAIT AND SEE. THIS IS ONLY THE 4TH TIME THE MODELS HAVE TRIED TO SET THIS TRAJECTORY UP WITH A BATTING AVERAGE OR ZERO. GOOD HEIGHT FALLS WITH THIS SYSTEM FOR FRIDAY NIGHT BUT WITH EXPECTED SUSTAINED SURFACE WINDS AND CLOUD COVER...HELD OFF LOWERING TEMPS BELOW 30. .MARINE... SMALL CRAFT ADVISORY WILL BE CONTINUED. && .PRELIMINARY POINT TEMPS/POPS... MCB 68 50 54 30 / ++ 80 10 00 BTR 69 50 56 31 / ++ 80 10 00 MSY 72 56 57 38 / 90 ++ 30 00 GPT 69 55 61 34 / 90 ++ 50 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...FLOOD WATCH LAZ034>040-046>050-056>066 MS...FLOOD WATCH MSZ068>071-077 SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FROM KPQL TO ATCHAFALAYA RVR OUT 60NM INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST THU FEB 5 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061300- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CST THU FEB 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTH...SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING... A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR EXTREME SOUTHWEST MISSISSIPPI...PEARL RIVER COUNTY MISSISSIPPI AND ALL OF SOUTHEAST LOUISIANA WITH THE EXCEPTION OF AREAS ALONG THE EXTREME SOUTHEAST COAST. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE THIS AFTERNOON AND TONIGHT WITH LOCALLY HIGHER RAINFALL AMOUNTS POSSIBLE. THUNDERSTORMS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE MODERATE SIZE HAIL AND DAMAGING WINDS. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT TODAY THROUGH TONIGHT FROM PASCAGOULA MISSISSIPPI TO THE ATCHAFALAYA RIVER OUT 60 NM INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS FOR SOUTH WINDS OF 20 TO 25 KNOTS AND SEAS 6 TO 9 FEET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS AND FLOODING... THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST MISSISSIPPI FRIDAY MORNING. THE MAIN THREATS BEING DAMAGING WINDS...AND HAIL. RIVERS WILL BE SWOLLEN FROM THE RECENT RAINS AND MAY REACH OR EXCEED THE TOP OF THE RIVER BANKS FRIDAY. MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 719 AM CST THU FEB 5 2004 MSZ068-051350- WILKINSON- 719 AM CST THU FEB 5 2004 ...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN WILKINSON COUNTY... A STRONG THUNDERSTORM LOCATED OVER NORTHERN WILKINSON COUNTY...JUST NORTH OF DOLOROSA...WAS MOVING NORTHEAST AT 50 MPH. THE THUNDERSTORM WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...VERY HEAVY DOWNPOURS OF RAIN AND POSSIBLY SMALL HAIL THROUGH 730 AM. ADDITIONAL STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL CROSS THE MISSISSIPPI RIVER INTO WESTERN WILKINSON COUNTY BETWEEN 730 AND 8 AM. 22
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was observed near Fernwood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386131.